Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 9, 2014, 9:13 AM MDT for 5 counties in Utah. It took effect at Jun 10, 2014, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 9:13 AM MDT (15:13 UTC)
- In effect from
- Jun 10, 2014, 1:00 PM MDT
- Expired
- Jun 10, 2014, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 23 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3646 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS85 KSLC 091513 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 913 AM MDT MON JUN 9 2014 UTZ497-092200- /O.UPG.KSLC.FW.A.0003.140610T1900Z-140611T0400Z/ /O.NEW.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ MOJAVE DESERT- 913 AM MDT MON JUN 9 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 4 AND 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
891 WWUS85 KSLC 092015 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 215 PM MDT MON JUN 9 2014 UTZ496-101000- /O.EXA.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ COLOR COUNTRY MOUNTAINS- 215 PM MDT MON JUN 9 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 8000 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 8 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ497-101000- /O.CON.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ MOJAVE DESERT- 215 PM MDT MON JUN 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 4 AND 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
668 WWUS85 KSLC 100312 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 912 PM MDT MON JUN 9 2014 UTZ495-101200- /O.EXA.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ COLOR COUNTRY WEST DESERT- 912 PM MDT MON JUN 9 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 5500 FEET FOR WIND AND LOW RELATIVE HUMIDITY... WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 5500 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 5 AND 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ497-101200- /O.CON.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ MOJAVE DESERT- 912 PM MDT MON JUN 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 4 AND 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-101200- /O.CON.KSLC.FW.W.0008.140610T1900Z-140611T0400Z/ COLOR COUNTRY MOUNTAINS- 912 PM MDT MON JUN 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8000 FEET. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS DOWN TO BETWEEN 8 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 9, 4:13 AM MDT, 5 hours earlier.
Area forecast discussion, Jun 9, 4:13 AM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 AM MDT MON JUN 9 2014
.SYNOPSIS...HIGH PRESSURE WILL SLOWLY SHIFT EAST ACROSS THE
FORECAST AREA TODAY. THE NEXT WEAK PACIFIC TROUGH WILL CROSS THE
AREA ON TUESDAY. HIGH PRESSURE WILL RETURN MIDWEEK WITH ANOTHER
TROUGH IMPACTING THE AREA LATE IN THE WEEK.
&&
.DISCUSSION...MID LEVEL RIDGING EXTENDING ACROSS THE GREAT BASIN
EARLY THIS MORNING WILL SHIFT EASTWARD ACROSS THE FORECAST AREA
DURING THE COURSE OF THE DAY. ATTENDANT WARMING ALOFT AND
SUBSIDENCE WILL SIGNIFICANTLY LIMIT ANY CONVECTIVE DEVELOPMENT
THIS AFTERNOON ACROSS EVEN FAVORED AREAS OF THE HIGHER
TERRAIN...AND HAVE MAINTAINED A DRY FORECAST ALONG WITH A WARMING
TREND.
MEANWHILE UPSTREAM...THE MODELS TO SUGGEST CONVECTIVE DEVELOPMENT
ACROSS EAST CENTRAL NV THIS AFTERNOON...WITH THIS ACTIVITY
POSSIBLY HOLDING TOGETHER AND WORKING EASTWARD INTO WESTERN UT
DURING THE EVENING/OVERNIGHT HOURS.
TUESDAY A PAIR OF SHORTWAVE TROUGHS...ONE CURRENTLY APPROACHING
THE BRITISH COLUMBIA COASTLINE AND THE SECOND SITUATED OFF THE
CENTRAL CA COAST...WILL PROGRESS INLAND AND CROSS THE NORTHERN
ROCKIES AND GREAT BASIN RESPECTIVELY. THE NORTHERN SYSTEM WILL
PUSH A COLD FRONT INTO NORTHERN UT DURING THE AFTERNOON
HOURS...WHILE WEAK LARGE SCALE ASCENT AND MOISTURE ASSOCIATED WITH
THE SECOND WAVE SPREAD ACROSS THE AREA. THE RESULT WILL BE IN
INCREASE IN CONVECTION ACROSS MUCH OF NORTHERN AND CENTRAL UT
DURING THE AFTERNOON/EVENING HOURS TUESDAY...AND PERHAPS
CONTINUINGOVERNIGHT.
SHORTWAVE RIDGING ONCE AGAIN RETURNS WEDNESDAY...ALTHOUGH
LINGERING MOISTURE WILL MAINTAIN A SMALL THREAT FOR CONVECTION
ACROSS THE HIGHER TERRAIN OF SOUTHERN UTAH.
A DEEPER TROUGH IS FORECAST TO MOVE INTO THE PACIFIC NORTHWEST FOR
THE LATTER PORTION OF THE WEEK...EVENTUALLY PUSHING A STRONGER
COLD FRONT THROUGH NORTHERN UT FRIDAY. A WARMING TREND IS EXPECTED
AHEAD OF THIS TROUGH THURSDAY. ADDITIONALLY THE MODELS ARE
SUGGESTING ENOUGH MOISTURE AND LIFT WILL BE PRESENT ACROSS
NORTHERN UT TO WARRANT AT LEAST SLIGHT CHANCE POPS THURSDAY INTO
FRIDAY.
&&
.AVIATION...SOUTHEAST WINDS AT THE SLC TERMINAL ARE EXPECTED TO
SHIFT TO THE NORTHWEST AFTER 19-20Z. OTHERWISE...VFR CONDITIONS WILL
PREVAIL UNDER MOSTLY CLEAR SKIES.
&&
.FIRE WEATHER...A DRY AND STABLE AIRMASS WILL REMAIN IN PLACE
THROUGH TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA.
SOUTH WINDS WILL INCREASE ON TUESDAY AHEAD OF THE NEXT APPROACHING
WEATHER DISTURBANCE. CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ACROSS SOUTHWEST UTAH WHERE FUELS ARE DRY AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING.
MOISTURE WILL BEGIN TO FILTER BACK INTO THE AREA WITH THIS SYSTEM
WHICH WILL ALLOW ISOLATED DRY THUNDERSTORMS TO DEVELOP THROUGH AT
LEAST MIDWEEK. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE
FOR THURSDAY AND FRIDAY WHEN GUSTY SOUTHWEST WINDS ARE EXPECTED TO
REDEVELOP.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR UTZ497.
WY...NONE.
&&
SEAMAN/YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 9, 4:18 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 AM MDT MON JUN 9 2014 UTZ001>016-019>021-517-518-WYZ021-101100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 418 AM MDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM THE WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WINDS MAY COMBINE WITH HOT TEMPERATURES AND VERY DRY HUMIDITY TO PROMOTE CRITICAL FIRE WEATHER CONDITIONS WHERE FUELS ARE DEEMED CRITICAL TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS WILL BE POSSIBLE ACROSS MUCH OF NORTHERN AND CENTRAL UTAH ALONG WITH SOUTHWEST WYOMING TUESDAY AFTERNOON AND EVENING. CONDITIONS ARE EXPECTED TO DRY OUT WEDNESDAY...WITH ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.